Announcement

Collapse
No announcement yet.

4-AP Complication?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    4-AP Complication?

    My son began taking the compounded version of 4-AP approximately 2-1/2 weeks ago. He is now having bowel movements and urinating through his penis (in spite of having a suprapubic) during the night and has to wear a diaper. His night bag is empty in the a.m. Has anyone else experienced this? Unfortunately, he has not regained bowel and bladder sensation. We're not sure if this is just a disappointing complication associated with the drug, or if he should continue in hopes that some bowel and bladder sensation will be restored. Also, for quite some time now, he is able to push urine through his penis when straining to have a bowel movement. Is this normal for someone who has a suprapubic?

    #2
    4-AP Complications-Question for Dr Wise Young

    Have you tried to post this question to Dr Young on the SCI Research forum site as well? He may see it sooner there although he does check this site out as well. I am not familiar with the side effects you are concerned about with 4-AP. I have heard of course that it may improve motor and sensory return and decrease pain and spasticity. This in turn may indeed have an effect on bladder and bowel control. If you haven't done so already, please discuss what your son is experiencing with his SCI physician. PLG
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment

    Working...
    X